Alert archive / Utah / Fire Weather Watches in 2017
Fire Weather Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this fire weather watch at Jun 9, 2017, 2:56 PM MDT for 13 counties in Utah. It took effect at Jun 12, 2017, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 2:56 PM MDT (20:56 UTC)
- In effect from
- Jun 12, 2017, 10:00 AM MDT
- Expired
- Jun 11, 2017, 9:48 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, San Juan County, UT, Sanpete County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 146 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.9 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this fire weather watch went out at Jun 9, 10:33 AM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 9, 10:33 AM MDT, 4 hours 23 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Salt Lake City UT
1033 AM MDT Fri Jun 9 2017
.SYNOPSIS...A cold upper low off the Pacific Northwest coast will
maintain a warm and dry southwesterly flow aloft across the
Great Basin through much of the weekend. This unseasonably cold
low pressure system will move across Utah and southwest Wyoming
Sunday night through Tuesday.
&&
.DISCUSSION...A dry cold front is near a KELY-KRKS line this
morning. Winds are generally light behind the boundary, but
southerly winds are once again ramping up ahead of it, enhanced by
the storm system off the Pacific Northwest coast. Locations behind
the front will see noticeable cooling in max temps, with those
values running 10F or more below what was observed yesterday, but
still around 10F above seasonal normals. Over central and southern
Utah, temperatures will run in a similar manner to yesterday.
The front is expected to retreat northward a bit through mid-
afternoon. Another wave from the main trough is expected to move
over the ridge late this afternoon through this evening, grazing
northwest Utah. Still looking at little if any precip in
association with this wave, but it will push the front back south
into central Utah by tomorrow morning. Saturday's maxes will be
cooler still behind the boundary, just a few degrees above climo
while hot, dry, and windy conditions persist south of the front.
The main Pacific Northwest low is then progged to slide into
California by Sunday morning before continuing east during the
day. The front will have washed out by this point, and southwest
flow will increase further across the entire forecast area. The
resultant winds could be strong enough to warrant wind headlines
at least over western Utah. The airmass is expected to cool over
much of the state Sunday afternoon as the main system approaches,
but will actually warm somewhat along the Wasatch Front and a few
other parts of northern Utah, resulting in higher max temps than
what should be observed Saturday.
The low is on track to cross the forecast area Sunday night
through early Tuesday, bringing a much colder airmass to all of
Utah and southwest Wyoming. Maxes Monday should drop 15-20F
compared to Sunday, resulting in temperatures around 15F below
seasonal normals. The low is expected to bring little increase in
moisture to southern Utah, but will bring enough moisture and
instability for at least scattered precip closer to the center of
the low over northern Utah and southwest Wyoming Monday into
Tuesday. Snow levels as low as 7500 feet would bring light
accumulations to higher elevation locations. A drier and warmer
zonal flow is expected to develop for the middle of the upcoming
week.
No updates expected to the forecast this morning.
&&
.AVIATION...The SLC terminal will see VFR conditions throughout
the day with some high clouds. Northwest winds are expected to
continue through the daytime hours.
&&
.FIRE WEATHER...Cold front moved into northwest Utah overnight and
is currently sitting right along the boundary between FWX zone 478
and FWX zone 492 in west central Utah. This front has stalled and
will return northward today such that the far southern portion of
FWX zone 478 from about Dugway southward will see southerly winds
increase and RH's decrease to reach RFW criteria after about 1500
this afternoon. Farther north, temperatures will be cooler and the
min RH values should remain above 15% this afternoon along with
north winds of 10-20 mph. Rest of southern and eastern Utah will
continue to see RFW conditions this afternoon and evening.
A disturbance within the main trough off the Pacific Northwest coast
will move northeast across Idaho this afternoon into tonight. This
system will push another cold front across northwest Utah into west
central Utah (FWX zone 492) over night. However, this front will
stall and then retreat back northward across to about the southern
edge of zone 478 by Saturday afternoon. Although winds should reach
RFW criteria across all western FWX zones except 478 Saturday, there
is concern that RH values may struggle to go below 15%. Will keep
RFWs in effect but will need to monitor. Farther east the RHs will
remain low.
The strongest winds will occur Sunday across all of Utah ahead of
the main trough coming inland with gusts over 50 mph possible over
western valleys and 40 mph eastern and southern valleys, and
mountains.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT Sunday for UTZ484-489-492-494-
495-497-498.
Flood Watch until 6 PM MDT this evening for UTZ006-009.
Red Flag Warning until 10 PM MDT this evening for UTZ478-496.
WY...None.
&&
Traphagan/Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 9, 4:08 AM MDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 408 AM MDT Fri Jun 9 2017 UTZ001>016-019>021-517-518-WYZ021-101200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 408 AM MDT Fri Jun 9 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight High elevation snowmelt will continue to cause swift, high and very cold flows along the waterways of northern Utah and southwest Wyoming. Avoid areas adjacent to waterways that are fed by high elevation snowmelt. These fast and cold waterways are deadly, as a person or pet can drown in less than a minute if they fall in. See the latest Flood Statements for details on specific waterways that are running at or near flood stage. Gusty south to southwest winds will combine with low humidity to create critical fire weather conditions across most valley locations where fuels are critically dry. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Waterways of northern Utah and southwest Wyoming will continue to be dangerous with high flows expected through the weekend. Gusty winds will combine with low humidity to create critical fire weather conditions across most valley locations through Sunday where fuels are critically dry. Southerly winds are expected to become strong Sunday afternoon and evening ahead of an unseasonably cold low pressure system. This system will cross the area Sunday night through early next week. Temperatures are expected to be dramatically cooler by Monday, running as much as 15 to 20 degrees below normal across the outlook area. Scattered showers and thunderstorms will also be possible with this system Monday into Tuesday across northern portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:17 PM MDT | High Wind Watch | SLC | 28 hr | |
| Jun 9, 3:29 PM MDT | Wind Advisory | SLC | 6 hr |
Nearby
Fire Weather Watches in Utah, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.